Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 154, NWS Mobile, AL

August 16, 2025Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 16, 2025, 3:05 PM CDT for Mobile County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2025, 3:05 PM CDT (20:05 UTC)
Expired
Aug 16, 2025, 3:31 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mobile County, AL

The radar

The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

259 
WUUS54 KMOB 162005
SVRMOB
ALC097-162045-
/O.NEW.KMOB.SV.W.0154.250816T2005Z-250816T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
305 PM CDT Sat Aug 16 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southwestern Mobile County in southwestern Alabama...

* Until 345 PM CDT.

* At 305 PM CDT, a severe thunderstorm was located over Grand Bay,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Grand Bay, Bayou La Batre, Coden, and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
      3038 8841 3039 8841 3038 8840 3051 8840
      3056 8823 3036 8810 3028 8839
TIME...MOT...LOC 2005Z 342DEG 4KT 3047 8831 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
616 
WWUS54 KMOB 162031
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
331 PM CDT Sat Aug 16 2025

ALC097-162041-
/O.CAN.KMOB.SV.W.0154.000000T0000Z-250816T2045Z/
Mobile AL-
331 PM CDT Sat Aug 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
      3038 8841 3039 8841 3038 8840 3051 8840
      3056 8823 3036 8810 3028 8839
TIME...MOT...LOC 2027Z 342DEG 4KT 3044 8830 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:33 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 16, 1:33 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat Aug 16 2025

...New Aviation, Discussion, Marine...

.DISCUSSION...
Issued at 132 PM CDT Sat Aug 16 2025

An upper-level ridge building over the central US will remain in
place through at least Tuesday before retreating westward by
midweek. For our area, winds aloft this morning have transitioned
to a more northerly to northeasterly flow pattern, allowing for
some slightly drier air to filter into the eastern half of the
local area (PWATs around 1.7 inches over the eastern half of the
area vs 2.1 inches over the western half). Over the coming days,
the drier air will filter through the remainder of the area as
this overall pattern continues through midweek. Afternoon rain
chances this weekend will generally range from 20-40%, lowering
even further as we get to Tuesday and Wednesday. Although
convective coverage is lower, the drier air aloft could allow for
a couple stronger storms, capable of producing gusty winds and/or
small hail, to develop. The pattern begins to transition back to a
wetter pattern by late week as a weak upper trough digs into the
local area. This will allow for deep-layer flow to shift back to a
general southwesterly flow pattern, helping to bring better
moisture back into the region.

With the drier air in place and lower convective coverage expected,
highs through Wednesday will rise into the low to mid 90s (a few
interior locations could reach the upper 90s). The good news though
is that heat indices will likely remain below Heat Advisory criteria
as the drier air should allow our afternoon dew points to mix down
into the upper 60s to low 70. With moisture returning on Thursday,
temperatures will trend slightly lower for the remainder of the
period, with highs in the upper 80s to low 90s. Lows through the
period will generally remain in the low to mid 70s. A Low Risk of
rip currents remain in place through the period. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 132 PM CDT Sat Aug 16 2025

Isolated to possibly scattered convection will develop this
afternoon, with the better coverage anticipated from southeast
Mississippi and extreme southwest Alabama, then convection
dissipates by the early evening. MVFR conditions will accompany the
stronger showers and storms, and some patchy late night fog is
possible, but otherwise VFR conditions prevail through Sunday
morning. Northerly winds around 5 knots are expected this afternoon,
except for becoming west to southwest near the coast, then winds
become light and variable this evening. A northeasterly flow around
5 knots develops Sunday morning. /29

&&

.MARINE...
Issued at 132 PM CDT Sat Aug 16 2025

A diurnal flow pattern is anticipated through the middle
of next week, with an offshore flow developing at night and becoming
onshore in the afternoon hours. Otherwise, no impacts are expected
other than locally higher winds and seas possible near
thunderstorms. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  94  73  93  73  93  73  94 /  10  30  10  40  10  20  10  20
Pensacola   77  92  75  91  76  92  76  92 /  10  30  20  30  10  20   0  10
Destin      78  90  77  90  78  91  78  92 /  20  40  20  30  10  20  10  10
Evergreen   73  95  72  95  72  96  72  96 /  10  30  10  20  10  10  10  20
Waynesboro  74  96  73  96  72  96  72  96 /  10  30  10  20  10  10  10  20
Camden      73  94  72  96  73  96  73  95 /   0  20  10  10   0  10  10  20
Crestview   73  93  72  93  72  95  72  95 /  10  40  10  30   0  20   0  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ052-261>266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 16, 2:45 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Sat Aug 16 2025

ALZ263-265-162030-
Mobile Coastal AL-Mobile Central AL-
245 PM CDT Sat Aug 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOBILE COUNTY
THROUGH 330 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grand Bay, moving south at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grand Bay, Bayou La Batre, and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
      3038 8841 3039 8841 3038 8840 3050 8840
      3051 8827 3028 8820 3027 8839
TIME...MOT...LOC 1945Z 355DEG 5KT 3044 8837

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:54 PM CDTSpecial Weather StatementMOBClarke51 min
Aug 15, 11:32 PM CDTHeat AdvisoryMOBBaldwin, Mobile, Washington19 hr
Aug 16, 3:17 PM CDTSpecial Marine WarningMOB43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.